10006468 J Clin Psychiatry / Document Archive

Psychiatrist.com Home    Keyword Search

Close [X]

Search Our Sites

Enter search terms below (keywords, titles, authors, or subjects). Then select a category to search and press the Search button. All words are assumed to be required. To search for an exact phrase, put it in quotes. To exclude a term, precede it with a minus sign (-).

Keyword search:

Choose a category:

Choosing the appropriate category will greatly improve your chances of finding the best match.

All files at our sites: J Clin Psychiatry, Primary Care Companion, CME Institute, and MedFair

Search materials from our journals:

Abstracts from The Journal of Clinical Psychiatry, 1996–present, both regular issues and supplements

PDFs of the full text of The Journal of Clinical Psychiatry, 1996–present, both regular issues and supplements (Net Society Platinum [paid subscribers])

PDFs of the full text of The Primary Care Companion to The Journal of Clinical Psychiatry, 1999–present

Search CME offerings:

CME Institute, including CME from journals , supplements, and Web activities for instant CME credit (Net Society Gold [registered users]); also includes information about our CME program

CME activities from regular issues of The Journal of Clinical Psychiatry (Net Society Gold [registered users])

CME Supplements from The Journal of Clinical Psychiatry (Net Society Gold [registered users])

 

The article you requested is

EPS With Fever Versus NMS

J Clin Psychiatry 1996;57:595-596 [letter]
Copyright 1996 Physicians Postgraduate Press, Inc.

To view this item, select one of the options below.

  1. NONSUBSCRIBERS
    1. Purchase this PDF for $30
      If you are not a paid subscriber, you may purchase the PDF.
      (You'll need the free Adobe Acrobat Reader.)
    2. Subscribe
      Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($129) or print + online ($166 individual).
    3. Celebrate JCP's 75th Anniversary with a special online-only subscription price of $75.
  2. PAID SUBSCRIBERS
    1. Activate
      If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
    2. Sign in
      As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
  1. Did you forget your password?

Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send an email

| 54.205.166.220

Letter to the Editor

Sir: I would like to comment on the case report “Risperidone and Neuroleptic Malignant Syndrome” (November 1995 issue), which details a patient who received 6 mg of risperidone and experienced severe parkinsonism 48 hours after discharge, which worsened to catatonia, mutism, etc., and a temperature of 100.2°F (38.1°C) after her medication was withdrawn. It is unusual for someone to develop severe extrapyramidal symptoms (EPS) 48 hours after discharge, and the possibility of overdose should be addressed.

When previously treated with high-potency neuroleptics, this patient developed marked EPS and received anticholinergics, benzodiazepines, and propranolol. No mention is made of concomitant medications when she was taking risperidone, but the sentence “All medications were discontinued” suggests that other medications were involved, probably anticholinergic agents. The abrupt discontinuation of all medications (i.e., risperidone plus anticholinergic) could worsen the patient’s condition